Back to all discussions

Actinic cheleitis —post-efudex care of lips

I have used efudex for 4 weeks to treat actinic keratosis on both lips (aka cheleitis). The healing process with aquafor and other ointments is underway, but slow. It has been 2 weeks and there is still lots of scabbing, some pain (when trying to brush teeth for instance), and some bleeding.
I was so glad to find this community and know that this is pretty normal. But I have one thing happening that seems very unusual— hair growth above and below my lips. Has anyone experienced this? Or have you read anything about it or how to get rid of it?

  1. I am glad you are past the most difficult stage. The healing stage can go on for several weeks. Don't be surprised if you have peeling for a long time. Aquaphor is great to have on hand during this stage. I am including an article on the healing process that might give you some more tips.


    https://skincancer.net/life-with-skin-cancer/efudex-side-effects-tips



    As far as the hair growth, I can't speak to an increase being caused by treatment. I am hoping someone else in the community can help with your question. I do know it seemed as if I had an increase in hair above my lip, but I attributed that to the fact that I couldn't wax or tweeze that entire area for several weeks during and after treatment. It was entirely too tender for too long to do that.


    I would like to suggest an additional source of support for you. There is a fantastic Facebook support group with over three thousand members. It's a great place to ask a question like this one. The members there have a wide array of experiences with Efudex. I am including the link here:


    https://www.facebook.com/groups/191070307590515



    Know that there is no true normal with Efudex and if you are feeling it, it's likely due to the very odd side effects. We are all so different in how we react to the chemo cream. Here is another article that goes into a little more detail about the long list of side effects mentioned by users.


    https://skincancer.net/life-with-skin-cancer/efudex-side-effects



    I am wishing you all the best as you heal. Know that we are here for you any time!


    April, SkinCancer.net, Moderator


    1. April, thank you so much for your reply and for the lead to the facebook account. I will definitely join that discussion group also

      1. Absolutely! You won't regret it--it's a fantastic group and source of so much support!


        Please keep us updated on your progress!


        April, SkinCancer.net, Moderator

    or create an account to reply.